Alert archive / California / Special Weather Statements in 2013

Special Weather Statement, NWS Hanford, CA

August 19, 2013Kern County, California

NWS Hanford, CA issued this special weather statement at Aug 19, 2013, 5:21 PM PDT for Kern County, California. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 19, 2013, 5:21 PM PDT (00:21 UTC)
Expired
Aug 19, 2013, 6:00 PM PDT
In force
39 min
Issued by
NWS Hanford, CA

County Kern County, CA

The radar

The Edwards AFB radar (KEYX), 75 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

254 
WWUS86 KHNX 200021
SPSHNX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
521 PM PDT MON AUG 19 2013

CAZ095-099-200100-
KERN CA-
521 PM PDT MON AUG 19 2013

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL KERN COUNTY IN CENTRAL CALIFORNIA

UNTIL 600 PM PDT

AT 516 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF TEHACHAPI..MOVING NORTHWEST
AT 25 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
   TEHACHAPI.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND T
V STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3520 11850 3530 11828 3506 11820 3499 11841
TIME...MOT...LOC 0020Z 157DEG 21KT 3510 11834

$$

BSO

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this special weather statement went out at Aug 19, 3:09 PM PDT, 2 hours 12 minutes earlier.

Area forecast discussion, Aug 19, 3:09 PM PDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
309 PM PDT MON AUG 19 2013

.SYNOPSIS...
A LOW PRESSURE CENTER OFF THE CENTRAL COAST WILL BRING A CHANCE OF
MAINLY AFTERNOON AND EVENING THUNDERSTORMS OVER THE SIERRA NEVADA
THROUGH WEDNESDAY. THERE WILL ALSO BE A SLIGHT CHANCE OF
THUNDERSHOWERS FOR THE SAN JOAQUIN VALLEY THROUGH TUESDAY MORNING.
THE LOW WILL LIFT NORTHEAST OUT OF THE REGION BY THURSDAY AND BRING
A RETURN OF DRIER WEATHER FOR THE END OF THE WEEK.

&&

.DISCUSSION...
UPPER LOW OFF THE COAST IN CONJUNCTION WITH LARGE SCALE UPPER
RIDGE OVER THE FOUR CORNERS IS PROVIDING A SQUEEZE PLAY TO STREAM
MID LEVEL SUB TROPICAL MOISTURE INTO THE CENTRAL CA INTERIOR.
T-STORMS ARE ONCE AGAIN FIRING UP OVER THE SIERRA AND ALONG THE
TEHACHAPI RANGE ATTM. UPSLOPE CONDITIONS IN ASSOCIATION WITH
MODERATE MUCAPES FROM THE VEGAS SOUNDING OF OVER 2000 J/KG ARE
PROVIDING ENOUGH LIFT TO GET IT GOING AGAIN TODAY. BLENDED PWAT
VALUES OF 1.0-1.5 ARE OVER THE REGION WILL PROVIDE ENOUGH MOISTURE
TO SUPPORT THUNDERSTORMS. ACTIVE PATTERN WILL CONTINUE INTO THE
OVERNIGHT HOURS AS UPPER LOW REMAINS STATIONARY OFF THE COAST AND
MOISTURE FEED CONTINUES.

19Z RUN OF THE HRRR IS PAINTING MOST OF THE CWA WITH QPF FOR THIS
EVENING. EVEN SPREADS QPF INTO THE VALLEY AND OVER TO THE WEST
SIDE OF THE SJV. SOME FLASH FLOODING IS POSSIBLE WITH THE STORMS
IN THE MOUNTAINS AS MOVEMENT IS ONLY AROUND 10 MPH. ADDITIONAL
FIRE STARTS ARE ALSO POSSIBLE WITH NUMEROUS LIGHTNING STROKES
ASSOCIATED THE STORMS.

THE UPPER LOW BEGINS TO OPEN UP AND LIFT NE. BOTH THE MEAN
ENSEMBLE GFS AND THE 12Z OPERATIONAL ECM ARE IN DECENT AGREEMENT
WITH LIFTING THE FEATURE NE BY WED AND SW FLOW ALOFT SETTING UP
WITH DRIER CONDITIONS. EPAC TROUGH WILL DIG SOUTH AND FEED ANOTHER
ROUND OF SUB TROPICAL MOISTURE INTO THE REGION. HAVE INTRODUCED
POPS FOR SUNDAY AND MONDAY OVER THE SIERRA AND OVER THE
TEHACHAPIS.

&&

.AVIATION...
SCATTERED SHOWERS AND THUNDERSTORMS WITH LOCAL MVFR/IFR CONDITIONS
EXPECTED TODAY...MAINLY OVER THE MOUNTAINS AND DESERT. OTHERWISE...
VFR CONDITIONS WILL PREVAIL THROUGHOUT THE CENTRAL CALIFORNIA
INTERIOR DURING THE NEXT 24 HOURS.

&&

.AIR QUALITY ISSUES...
ON MONDAY AUGUST 19 2013... UNHEALTHY FOR SENSITIVE GROUPS IN
SEQUOIA NATIONAL PARK AND FOREST.
FURTHER INFORMATION IS AVAILABLE AT VALLEYAIR.ORG

&&

.CERTAINTY...

THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS MEDIUM.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS HIGH.

THIS INFORMATION IS PROVIDED AS PART OF A TRIAL PROJECT CONDUCTED
BY THE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD.
CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL
INFORMATION AND/OR TO PROVIDE FEEDBACK.

&&

.CLIMATE...
             RECORDS
SITE DATE    HI_MAX:YEAR LO_MAX:YEAR HI_MIN:YEAR LO_MIN:YEAR

KFAT 08-19      108:1892     67:1976     74:2012     54:1916
KFAT 08-20      108:1919     76:1959     75:1986     54:1974
KFAT 08-21      108:1919     80:1968     76:1913     51:1959

KBFL 08-19      109:1950     78:1959     79:1961     52:1913
KBFL 08-20      112:1950     77:1959     79:1950     52:1912
KBFL 08-21      110:1919     80:1968     77:1982     51:1918
&&

.HNX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

PUBLIC...JDB
AVN/FW...MV
SYNOPSIS...ANDERSEN

WEATHER.GOV/HANFORD
Hazardous weather outlook, Aug 19, 5:01 PM PDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
501 PM PDT MON AUG 19 2013

CAZ089>094-201200-
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS-
TULARE COUNTY FOOTHILLS-
501 PM PDT MON AUG 19 2013

...ISOLATED THUNDERSTORMS POSSIBLE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND SOUTHERN
SAN JOAQUIN VALLEY AND THE ADJACENT FOOTHILLS.

.DAY ONE...TONIGHT

SLIGHT CHANCE OF THUNDERSTORMS CONTINUES. FOR FURTHER
DETAILS PLEASE SEE THE LATEST /SFOSPSHNX/.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

CAZ096-097-201200-
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
TULARE COUNTY MOUNTAINS-
501 PM PDT MON AUG 19 2013

...THUNDERSTORMS POSSIBLE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE HIGHER ELEVATIONS OF
THE SOUTHERN SIERRA NEVADA.

.DAY ONE...TONIGHT

A CHANCE OF THUNDERSTORMS. FOR FURTHER DETAILS PLEASE SEE THE
LATEST /SFOSPSHNX/.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A CHANCE OF THUNDERSTORMS THROUGH WEDNESDAY. FOR FURTHER DETAILS
PLEASE SEE THE LATEST /SFOSPSHNX/.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

CAZ095-098-099-201200-
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
501 PM PDT MON AUG 19 2013

...THUNDERSTORMS POSSIBLE THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY MOUNTAINS
AND DESERTS.

.DAY ONE...TONIGHT

A CHANCE OF THUNDERSTORMS CONTINUES. FOR FURTHER DETAILS
PLEASE SEE THE LATEST /SFOSPSHNX/.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

In the hours before

Local storm report, Aug 19, 1:22 PM PDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
122 PM PDT MON AUG 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     HAIL             2 SSW LAKE ISABELLA     35.59N 118.48W
08/19/2013  E0.25 INCH       KERN               CA   PUBLIC

            PEA SIZE HAIL REPORTED BY PUBLIC.

&&

JAND
Local storm report, Aug 19, 1:28 PM PDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
128 PM PDT MON AUG 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0618 AM     FLASH FLOOD      8 WNW RANDSBURG         35.41N 117.79W
08/19/2013                   KERN               CA   LAW ENFORCEMENT

            ROAD CLOSURE DUE TO FLASH FLOODING AND DEBRIS ON ROADWAY.
            GARLOCK ROAD/REDROCK RANDSBURG ROAD FROM 395 TO STATE
            ROUTE 14 CLOSED.

&&

JAND
Special weather statement, Aug 19, 3:07 PM PDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
307 PM PDT MON AUG 19 2013

CAZ092-094-095-097-192300-
KERN CA-TULARE CA-
307 PM PDT MON AUG 19 2013

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EXTREME SOUTH CENTRAL TULARE COUNTY IN CENTRAL CALIFORNIA
  NORTH CENTRAL KERN COUNTY IN CENTRAL CALIFORNIA

UNTIL 400 PM PDT

AT 301 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 21 MILES NORTHEAST OF BAKERSFIELD...MOVING
NORTHWEST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
   GLENNVILLE...DEMOCRAT...BRECKENRIDGE MOUNTAIN.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3573 11899 3584 11869 3551 11857 3544 11877
TIME...MOT...LOC 2206Z 147DEG 14KT 3556 11872

JMB
Special weather statement, Aug 19, 4:14 PM PDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
414 PM PDT MON AUG 19 2013

CAZ089>099-200700-
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS-
TULARE COUNTY FOOTHILLS-KERN COUNTY MOUNTAINS-
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
TULARE COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
414 PM PDT MON AUG 19 2013

...SCATTERED THUNDERSTORMS TO IMPACT THE REGION THROUGH THIS
EVENING...

THUNDERSTORMS HAVE BEEN DEVELOPING OVER THE KERN COUNTY MOUNTAINS
AND CONTINUE OVER THE DESERT AREAS. SHOWERS AND THUNDERSTORMS
WILL POSSIBLY MOVE WESTWARD INTO THE SOUTHEAST SAN JOAQUIN
VALLEY...INCLUDING EASTERN PORTIONS OF BAKERSFIELD...BY EARLY THIS
EVENING. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE ALSO EXPECTED TO
DEVELOP OVER THE SOUTHERN SIERRA NEVADA AND ADJACENT FOOTHILLS BY
THIS EVENING. ISOLATED THUNDERSTORMS AND LIGHT RAIN SHOWERS COULD
ALSO IMPACT THE REMAINDER OF THE SOUTHERN AND CENTRAL SAN JOAQUIN
VALLEY THIS EVENING.

THUNDERSTORMS COULD BE STRONG WITH GUSTY WINDS OF 50 MPH...VERY
HEAVY RAIN AND HAIL. FREQUENT CLOUD TO GROUND LIGHTNING COULD
CAUSE NEW FIRE STARTS.

BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS...ESPECIALLY IF
YOU ARE OUTDOORS LATER TODAY. SKYWARN SPOTTERS SHOULD SEND ANY
REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. YOU CAN
ALSO KEEP UP US AT OUR TWITTER FEED...AT TWITTER.COM/NWSHANFORD.

BSO

WEATHER.GOV/HANFORD
Special weather statement, Aug 19, 4:50 PM PDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
450 PM PDT MON AUG 19 2013

CAZ099-200030-
KERN CA-
450 PM PDT MON AUG 19 2013

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL KERN COUNTY IN CENTRAL CALIFORNIA

UNTIL 530 PM PDT

AT 447 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTH OF ROSAMOND..MOVING NORTH AT 20
MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
  RURAL SOUTHERN KERN COUNTY...
  RURAL SOUTHEASTERN KERN COUNTY...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3506 11833 3509 11813 3485 11810 3485 11832
TIME...MOT...LOC 2349Z 182DEG 19KT 3495 11820

BSO
Special weather statement, Aug 19, 5:21 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
521 PM PDT MON AUG 19 2013

CAZ095-099-200100-
KERN CA-
521 PM PDT MON AUG 19 2013

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL KERN COUNTY IN CENTRAL CALIFORNIA

UNTIL 600 PM PDT

AT 516 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF TEHACHAPI..MOVING NORTHWEST
AT 25 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
   TEHACHAPI.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND T
V STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3520 11850 3530 11828 3506 11820 3499 11841
TIME...MOT...LOC 0020Z 157DEG 21KT 3510 11834

BSO

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 5:44 PM PDTFlash Flood WarningHNXKern3 hr
Aug 19, 6:51 PM PDTSpecial Weather StatementHNXFresno, Madera, Mariposa, Tulare84 min
Aug 19, 7:28 PM PDTAreal Flood AdvisoryHNXFresno, Madera, Mariposa, Merced4 hr
Aug 19, 8:01 PM PDTSpecial Weather StatementHNXMerced44 min
Aug 19, 8:27 PM PDTSpecial Weather StatementHNXFresno, Madera, Mariposa63 min
Aug 19, 8:48 PM PDTHigh Wind WarningHNX2 hr
Aug 20, 2:10 PM PDTSpecial Weather StatementHNXTuolumne50 min
Aug 20, 2:53 PM PDTAreal Flood AdvisoryHNXMariposa, Tuolumne3 hr

Nearby

Special Weather Statements in California, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.